Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 12, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 14, 2012, 5:07 PM CDT for Polk County, Warren County, Iowa. It was in force for 38 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2012, 5:07 PM CDT (22:07 UTC)
- Expired
- Apr 14, 2012, 5:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Polk County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 24 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 5:14 PM CDT | HAIL 0.88 | 4 Ssw Des Moines Int Ai, IA | |
| Apr 14, 5:19 PM CDT | HAIL 1 | 2 S Des Moines, IA | REPORT FROM DES MOINES INTERNATIONAL AIRPORT. HAIL FELL FROM 519 PM UNTIL 537 PM. LARGEST HAIL WAS 1 INCH. |
| Apr 14, 5:21 PM CDT | HAIL 1 | 3 Ssw Des Moines Int Ai, IA | |
| Apr 14, 5:25 PM CDT | HAIL 1 | S Des Moines, IA | |
| Apr 14, 5:27 PM CDT | HAIL 1 | 1 Se Des Moines Int Air, IA | LOCATED AT ARMY POST RD AND SE 5TH ST. |
| Apr 14, 5:30 PM CDT | HAIL 0.88 | Des Moines, IA | PEA TO NICKEL SIZE HAIL NEAR THE CAPITOL BUILDING IN DOWNTOWN DES MOINES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 5:00 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
125
WUUS53 KDMX 142207
SVRDMX
IAC153-181-142245-
/O.NEW.KDMX.SV.W.0012.120414T2207Z-120414T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
507 PM CDT SAT APR 14 2012
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN POLK COUNTY IN CENTRAL IOWA...
NORTHWESTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 545 PM CDT
* AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NORWALK...OR 8 MILES SOUTHWEST OF DES MOINES...AND MOVING NORTHEAST
AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
DES MOINES...WINDSOR HEIGHTS...CARLISLE...PLEASANT HILL...
ALTOONA...BONDURANT...DES MOINES INT AIRPORT...RUNNELLS AND
MITCHELLVILLE.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 134 AND 149.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 63 AND 89.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 2 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO GROUND
LIGHTNING IS OCCURRING CONTINUOUSLY WITH THIS STORM.
&&
LAT...LON 4146 9379 4157 9379 4177 9340 4172 9335
4160 9335 4160 9333 4152 9333 4138 9372
TIME...MOT...LOC 2207Z 240DEG 24KT 4149 9368
WIND...HAIL 60MPH 1.00IN
$$
LEE3 follow-up statements
228
WWUS53 KDMX 142224
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
524 PM CDT SAT APR 14 2012
IAC153-181-142245-
/O.CON.KDMX.SV.W.0012.000000T0000Z-120414T2245Z/
WARREN IA-POLK IA-
524 PM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN POLK
AND NORTH CENTRAL WARREN COUNTIES UNTIL 545 PM CDT...
AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DES
MOINES...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS HAD A HISTORY
OF PRODUCING QUARTER SIZE HAIL NEAR NORWALK.
LOCATIONS IMPACTED INCLUDE...
CARLISLE...PLEASANT HILL...ALTOONA...BONDURANT AND MITCHELLVILLE.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 134 AND 149.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 87 AND 89.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 5 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.
&&
LAT...LON 4150 9370 4162 9369 4177 9340 4172 9335
4160 9335 4160 9333 4152 9333 4140 9366
TIME...MOT...LOC 2223Z 240DEG 24KT 4154 9356
WIND...HAIL 60MPH 1.00IN
$$
LEE707
WWUS53 KDMX 142237
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
537 PM CDT SAT APR 14 2012
IAC153-181-142245-
/O.CON.KDMX.SV.W.0012.000000T0000Z-120414T2245Z/
WARREN IA-POLK IA-
537 PM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN POLK
AND NORTH CENTRAL WARREN COUNTIES UNTIL 545 PM CDT...
AT 533 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PLEASANT HILL...OR 8 MILES EAST OF DES MOINES...MOVING NORTHEAST AT
35 MPH. THIS STORM HAS HAD A HISTORY OF PRODUCING QUARTER SIZED
HAIL 1 MILE SOUTHEAST OF THE DES MOINES AIRPORT AND NEAR THE CITY OF
NORWALK.
THIS STORM HAS THE POTENTIAL TO DROP VERY HEAVY RAINFALL IN A SHORT
PERIOD OF TIME. STREET FLOODING MAY QUICKLY DEVELOP AS THIS STORM
PASSES THROUGH METROPOLITAN AREAS.
LOCATIONS IMPACTED INCLUDE...
BONDURANT AND MITCHELLVILLE.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 134 AND 149.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 87 AND 89.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 5 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.
&&
LAT...LON 4150 9370 4162 9369 4177 9340 4172 9335
4160 9335 4160 9333 4152 9333 4140 9366
TIME...MOT...LOC 2234Z 236DEG 28KT 4160 9345
WIND...HAIL 60MPH 1.00IN
$$
LEE131
WWUS53 KDMX 142243
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
543 PM CDT SAT APR 14 2012
IAC181-142253-
/O.CAN.KDMX.SV.W.0012.000000T0000Z-120414T2245Z/
WARREN IA-
543 PM CDT SAT APR 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WARREN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4152 9333 4156 9359 4164 9364 4172 9350
4177 9340 4172 9335 4160 9335 4160 9333
TIME...MOT...LOC 2243Z 236DEG 28KT 4164 9337
$$
IAC153-142245-
/O.CON.KDMX.SV.W.0012.000000T0000Z-120414T2245Z/
POLK IA-
543 PM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
POLK COUNTY UNTIL 545 PM CDT...
AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
EAST OF ALTOONA...OR 13 MILES EAST OF DES MOINES...MOVING NORTHEAST
AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MITCHELLVILLE.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 134 AND 149.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 87 AND 89.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 9 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.
&&
LAT...LON 4152 9333 4156 9359 4164 9364 4172 9350
4177 9340 4172 9335 4160 9335 4160 9333
TIME...MOT...LOC 2243Z 236DEG 28KT 4164 9337
WIND...HAIL 60MPH 1.00IN
$$
LEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:35 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 14, 3:35 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 335 PM CDT SAT APR 14 2012 .SHORT TERM /TONIGHT/... WARM FRONT WILL LIFT NORTH ACROSS CENTRAL IOWA TONIGHT AND IT WILL BE THE FOCUS OF SEVERE THUNDERSTORMS. TORNADOES ARE MOST LIKELY EARLY ON NEAR THE WARM FRONT WHERE THE SEVERE WEATHER PARAMETERS ARE MAXIMIZED. AS STORMS LIFT NORTHEAST...THEY SHOULD REMAIN SEVERE DUE TO VERY HIGH SHEAR VALUES. HIGH POPS TONIGHT WITH SEVERE WORDING. HAVE HAD REPORTS ABOUT HEAVY RAIN FROM THE STORMS OVER EASTERN NEBRASKA. WOULD THINK AS THE DRY SLOT ARRIVES THIS EVENING DRYING THE MID LEVELS WHICH SHOULD REDUCE PWAT AND GIVEN THE RELATIVE QUICK SPEED OF THE CELLS...FLASH FLOODING SHOULD NOT BE A SIGNIFICANT WIDESPREAD THREAT. .LONG TERM /SUNDAY THROUGH SATURDAY/... COMPLEX BEGINNING TO THE EXTENDED PERIOD WITH LINGERING PRECIPITATION AND SEVERE POTENTIAL WITH LOW PRESSURE PUSHING NORTHEAST. MODELS HAVE COME TO A DECENT AGREEMENT WITH THE TRACK OF THE LOW AND THE TIMING...PUSHING LOW INTO NE/SD/MN/IA BORDER REGION BY 18Z SUNDAY. MODELS ALSO CONTINUE TO DEEPEN LOW AS IT PULLS NORTHEASTWARD. WILL SEE PRECIPITATION LINGERING AHEAD OF FRONTAL BOUNDARY SUNDAY...BEFORE DRY SLOT ARRIVES. HOWEVER...HAVE LEFT CHANCES FOR PRECIPITATION ACROSS CWA SUNDAY AFTERNOON WITH POTENTIAL FOR PEAK HEATING TO DEVELOP THUNDERSTORMS. DECENT CAPE AND GOOD SHEER VALUES COULD LEAD TO SOME SEVERE STORMS SUNDAY AFTERNOON. HOWEVER...BEST CHANCES ARE TO THE NORTH AND EAST ACROSS WISCONSIN AND NE IOWA. ANOTHER MAJOR CONCERN FOR SUNDAY IS WITH SOUTH WINDS. WILL SEE GOOD MIXING...NEARLY UP TO 750MB IF FULL MIXING IS REALIZED. WINDS THROUGH THE MIXED LAYER ARE 50KTS-60KTS...AND COULD SEE MIXING REALIZED AT SURFACE. ESPECIALLY WITH DRY SLOT AND LIKELY CLEARING SKIES. IN ADDITION...LAPSE RATES WILL BE HIGH AND FAVORABLE FOR STRONG WINDS. WILL LIKELY NEED TO SEE A WIND ADVISORY...POSSIBLY A HIGH WIND WARNING FOR PORTIONS OF THE AREA SUNDAY AFTERNOON. WITH CONVECTIVE CONCERNS THROUGH THE OVERNIGHT HOURS HAVE NOT ISSUED WIND HEADLINES WITH THIS PACKAGE. FOR MONDAY....MODELS CONTINUE TO PULL LOW NORTH...BUT HAVE SLOWED TIMING AND DISAGREE ON HOW FAR NORTH LOW REACHES BY 06Z MONDAY. HAVE LEFT CHANCES FOR PRECIPITATION ACROSS NORTHERN IOWA SUNDAY NIGHT WITH POTENTIAL FOR SOME WRAP AROUND PRECIPITATION. HAVE DECREASED CHANCES FOR MONDAY AS LOW CONTINUES TO PULL AWAY FROM REGION. BEHIND LOW COLD TEMPERATURES WILL PUSH IN...WITH 850MB TEMPS NEAR -2 DEGREES C FOR MONDAY AFTERNOON. HAVE CONTINUED COOL TREND FOR MONDAY AND MONDAY NIGHT WITH COLD PUSH OF AIR. MAY NEED FROST/FREEZE HEADLINES FOR OVERNIGHT MONDAY NIGHT ESPECIALLY IN THE NORTH. HOWEVER...SOUTHERLY FLOW RETURNS QUICKLY WITH WARMING TEMPERATURES THROUGH THE END OF THE WEEK. ZONAL FLOW WILL DOMINATE THROUGH THE WEEK WITH A SHORTWAVE PUSHING THROUGH MONDAY NIGHT. HAVE TAKEN OUT PRECIP CHANCES AS BEST MOISTURE REMAINS FURTHER SOUTH ACROSS NORTHERN MO BUT COULD SEE SOME LIGHT RAIN. NEXT BIG SYSTEM WILL COME TOWARDS MID WEEK AS ANOTHER AREA OF LOW PRESSURE TRACKS ACROSS THE NORTHERN PLAINS. CURRENT TRACK IS ACROSS DAKOTAS/NORTHERN MINNESOTA WITH ASSOCIATED FRONTAL BOUNDARY PUSHING ACROSS IOWA WEDNESDAY. A BRIEF BREAK IN PRECIP BEFORE YET ANOTHER LOW PRESSURE SYSTEM TRACKS ACROSS SOUTHERN PLAINS AND BRINGS PRECIPITATION CHANCES FOR THE REMAINDER OF THE PERIOD. STILL UNCERTAINTY IN MODELS...AND HAVE LEFT MOSTLY CHANCE AND SLIGHT CHANCE WORDING FOR POPS THROUGH EXTENDED. && .AVIATION...14/18Z THE STRATUS DECK OVER NORTHERN IOWA WAS RAPIDLY DISSIPATING AND BECOMING SCATTERED EARLY THIS AFTERNOON. CEILINGS ACROSS SOUTHERN IOWA WERE ALSO GRADUALLY IMPROVING BUT WERE STILL IN THE IFR/MVFR RANGE. CEILINGS WILL ONLY GRADUALLY IMPROVE ACROSS SOUTHERN IOWA THIS AFTERNOON WITH THE ANVILS FROM STORMS TO THE SOUTHWEST LIMITING ANY RADIATIONAL BURN OFF. THE THUNDERSTORMS ACROSS EASTERN NEBRASKA WILL TRACK INTO WESTERN IOWA THIS AFTERNOON AND ACROSS CENTRAL IOWA IN THE EVENING. SOME OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND TORNADOES ALL POSSIBLE. THESE STORMS WILL PULL OUT OF THE AREA AFTER MIDNIGHT...WITH VERY STRONG SOUTHERLY WINDS OF AT LEAST 25G35KTS SETTING IN BY MIDDAY TOMORROW. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JOHNSON LONG TERM...AWB AVIATION...KS
Hazardous weather outlook, Apr 14, 3:18 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 318 PM CDT SAT APR 14 2012 IAZ033-044-045-057-058-070-071-081-082-092-093-152030- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR- RINGGOLD- 318 PM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER FOR TONIGHT. LARGE HAIL...DAMAGING WINDS...TORNADOES...AND LOCALLY HEAVY RAINFALL WILL ALL BE POSSIBLE WITH THE THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF NON-SEVERE THUNDERSTORMS LINGERING INTO SUNDAY MORNING. THERE ARE ALSO CHANCES FOR THUNDERSTORMS WEDNESDAY AND THURSDAY. AT THIS TIME THE POTENTIAL FOR SEVERE IS LOW. STRONG AND GUSTY SOUTHWESTERLY WINDS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT. WINDS SPEEDS AND GUSTS WILL APPROACH ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO TONIGHT. IAZ004>007-015>017-023>028-034>039-046>050-059>062-072>075-083>086- 094>097-152030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA- DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-CLARKE- LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 318 PM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR TONIGHT. LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND LOCALLY HEAVY RAINFALL WILL ALL BE POSSIBLE WITH THE THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES CONTINUE INTO SUNDAY...AND AGAIN WEDNESDAY AND THURSDAY. AT THIS TIME THE SEVERE POTENTIAL IS LOW. STRONG AND GUSTY SOUTHWESTERLY WINDS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT. WINDS SPEEDS AND GUSTS WILL APPROACH ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON INTO TONIGHT.
In the hours before
Local storm report, Apr 14, 4:32 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
432 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 1 WSW WINTERSET 41.33N 94.03W
04/14/2012 M1.00 INCH MADISON IA TRAINED SPOTTER
&&
SKOWLocal storm report, Apr 14, 4:35 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
435 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL 3 W WINTERSET 41.34N 94.08W
04/14/2012 M1.00 INCH MADISON IA AMATEUR RADIO
&&
DEROYLocal storm report, Apr 14, 4:46 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
446 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND DMG WINTERSET 41.34N 94.02W
04/14/2012 MADISON IA LAW ENFORCEMENT
WIND BLOWING OVER ROAD SIGNS.
&&
SKOWLocal storm report, Apr 14, 4:52 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
452 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 9 N CORNING 41.12N 94.76W
04/14/2012 ADAMS IA EMERGENCY MNGR
LARGE BRANCHES DOWN
&&
SNIVELYLocal storm report, Apr 14, 4:54 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
454 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TORNADO 9 NW CRESTON 41.15N 94.49W
04/14/2012 ADAMS IA AMATEUR RADIO
RAIN-WRAPPED TORNADO. RETRANSMISSION OF REPORT FROM
352PM.
&&
SKOWLocal storm report, Apr 14, 4:57 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
457 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HEAVY RAIN 3 W WINTERSET 41.34N 94.08W
04/14/2012 M1.50 INCH MADISON IA AMATEUR RADIO
1.5 INCHES OF RAIN IN 30 MINUTES
&&
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:53 AM CDT | Dense Fog Advisory | DMX | Adair, Adams, Audubon, Boone, Calhoun, Carroll and 22 more | 5 hr |
| Apr 14, 2:41 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 49 min |
| Apr 14, 3:47 PM CDT | Tornado Warning | DMX | Adair, Adams, Madison, Union | 28 min |
| Apr 14, 3:54 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison | 36 min |
| Apr 14, 4:27 PM CDT | Severe Thunderstorm Warning | DMX | Madison, Warren | 48 min |
| Apr 14, 5:45 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 45 min |
| Apr 14, 6:12 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 48 min |
| Apr 14, 6:26 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union | 34 min |
| Apr 14, 6:27 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 33 min |
| Apr 14, 6:48 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Clarke, Decatur, Madison, Ringgold, Taylor and 1 more | 42 min |
| Apr 14, 6:50 PM CDT | Severe Thunderstorm Warning | DMX | Polk, Warren | 34 min |
| Apr 14, 6:59 PM CDT | Flash Flood Warning | DMX | Cass | 3 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.